Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at May 25, 2021, 9:29 PM CDT for Portage County, Waupaca County, Wood County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 9:29 PM CDT (02:29 UTC)
- Expired
- May 25, 2021, 10:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
Counties Portage County, WI, Waupaca County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 120 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.4
The text
As transmitted.
476 WWUS83 KGRB 260229 SPSGRB Special Weather Statement National Weather Service Green Bay WI 929 PM CDT Tue May 25 2021 WIZ035>037-260315- Waupaca WI-Wood WI-Portage WI- 929 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WOOD...SOUTHERN PORTAGE AND WAUPACA COUNTIES UNTIL 1015 PM CDT... At 928 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms from Babcock and Wisconsin Rapids, east to Bancroft, Blaine, Waupaca and Weyauwega, moving east at 40 mph. Winds to around 40 mph will be possible with these storms and torrential rainfall with rainfall rates of 1 to 2 inches per hour. Locations impacted include... Wisconsin Rapids, Waupaca, New London, Whiting, Amherst, Pittsville, Fremont, Hartman Creek State Park and Babcock. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for central and northeastern Wisconsin. LAT...LON 4451 9019 4454 8874 4425 8874 4425 9021 TIME...MOT...LOC 0226Z 268DEG 35KT 4438 8976 $$ Eckberg
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at May 25, 8:48 PM CDT, 41 minutes earlier.
Area forecast discussion, May 25, 8:48 PM CDT, 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Green Bay WI 848 PM CDT Tue May 25 2021 New Information added to update section .UPDATE... Issued at 842 PM CDT Tue May 25 2021 Dropped the remainder of NE WI from WW203. Obs indicate the northern part of the line that moved through that area likely produced some 45-50 mph wind gusts, which would normally result in some isolated tree damage. Central Wisconsin remains on the edge of the reservoir of unstable air, so new storms continue to fire in that area. A gradual stabilization of the air mass feeding the storms is anticipated now that the sun has set. In addition, the transition from an E-W to SW-NE line of storms is probably an indication the storms will begin to shift out of the Wood county area in the next hour or two. UPDATE Issued at 751 PM CDT Tue May 25 2021 Going to drop Marathon>Florence from WW203. Realistically, the severe threat in Wood and Portage has diminished considerably as well. But the air feeding into that area from the south has been untouched (by convection), so there is some potential for storms to intensify. It's going to be tough to drop the watch as long as that situation persists. There is also growing concern for the flooding potential across southern Wood county. UPDATE Issued at 710 PM CDT Tue May 25 2021 Added Oconto and Marinette to 203 at the request of SPC. Surface conditions aren't too different there compared to east- central Wisconsin, but deep-layer shear is a little stronger so that portion of the line may have a little better chance to re- strengthen. UPDATE Issued at 646 PM CDT Tue May 25 2021 Severe bowing segment moving through central Wisconsin has weakened considerably. Evaluating the need for an eastward extension of the watch at this time. UPDATE Issued at 432 PM CDT Tue May 25 2021 Scattered storms continued to develop along a band from northwest to west-central Wisconsin. Thus far there have been a couple reports of severe hail from near the WI/MN border and some small hail with a storm heading toward N-C WI. Dew points have dropped several degrees during the past few hours over far N-C WI, probably due to deepening of the surface based mixed layer. If that trend continues, it would probably shift the focus for severe south toward central Wisconsin. Dew points were also dropping considerably behind the line in eastern MN/western WI. As long as that trend continues, it should be possible to clear the watch from west to east behind the line. && .SHORT TERM...Tonight and Wednesday Issued at 311 PM CDT Tue May 25 2021 Isolated showers were noted across portions of northeast Wisconsin this afternoon. Meanwhile, strong to severe thunderstorms were developing across northwest and west-central Wisconsin. These storms will move into north-central and central Wisconsin between 5 PM and 8 PM and from 8 PM to 11 PM across northeast and east- central Wisconsin. The storms are expected to weaken as they move into far eastern Wisconsin. Damaging winds will be the primary severe weather risk, although large hail can't be ruled out. After the front passes, winds will turn to the northwest which will user in cooler temperatures and bring a decrease in the clouds. Lows tonight will range from the upper 40s to middle 50s north to around 60 east. Gusty northwest winds are expected on Wednesday, along with partly to mostly cloudy skies. Highs will range from the 50s north to near 70 across east-central Wisconsin. .LONG TERM...Wednesday Night Through Tuesday Issued at 311 PM CDT Tue May 25 2021 The main highlights for the extended period will be in the latter half of the work week, as temperatures trend to well below normal and a chance of showers moves through the region. Wednesday night through Friday...Surface high pressure will remain in the area for Wednesday night, beginning to depart the region by Thursday morning. An upper low then works its way into southern Wisconsin in the afternoon and evening, bringing overrunning precipitation north of the warm front. Precipitation coverage northwards may be limited, depending on where exactly where the warm front sets up. Similarly, any warm air over our area will likely be aloft, which will keep the surface temperatures well below normal, with highs in the 50s both Thursday and Friday. Showers will be the main precipitation type, with little in the way of convection. Light precipitation will then likely continue at times overnight Thursday through Friday, ending Friday evening. The cold air overnight may have the chance to produce brief light snow or flurries across portions of the north-central Wisconsin, but little to no accumulations are expected. This will also present a small window for frost development. Rest of the forecast...Surface high pressure returns to the area Friday night and into the early parts of the weekend, which will lead to some drier conditions for the middle portion of the extended. Weak WAA over this portion of the forecast will warm the area some, although we'll likely still remain below normal overall. Highs will be in the 60s Saturday and upper 60s to lower 70s on Sunday. Guidance still remains divided on precipitation chances for the end of the weekend, as a weak upper trough slides across the area. Kept low pops in the forecast for now, as the chances for more widespread precipitation looks small, at least for the Sunday night into Monday timeframe. && .AVIATION...for 00Z TAF Issuance Issued at 646 PM CDT Tue May 25 2021 Storms will weaken as they progress east across the area tonight. Anticipate convective clouds to form tomorrow, but drier air advecting into the region should result in VFR conditions. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Skowronski SHORT TERM.....Eckberg LONG TERM......Uhlmann AVIATION.......Skowronski
Hazardous weather outlook, May 25, 2:55 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 255 PM CDT Tue May 25 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 255 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of The Afternoon and Tonight Thunderstorms are possible late this afternoon and evening. A few of the storms could become severe with damaging winds and large hail, especially across central and north-central Wisconsin. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Areas of frost may develop Wednesday night into early Thursday morning across north-central Wisconsin due to temperatures falling into the 30s. Areas of frost have a higher chance of developing Friday night into early Saturday morning across north-central, far northeast, and portions of central Wisconsin due to temperatures in the 30s, mostly clear skies, and light winds. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed this afternoon or evening. LMZ521-522-541>543-262000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 255 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Rest of The Afternoon and Tonight A Small Craft Advisory is in effect for Lake Michigan due to gusty southwest winds and building waves. In addition, thunderstorms could be a hazard to small craft on the lake and bay during the evening hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Increasing northeast winds and building waves on Thursday and Friday will likely create hazardous conditions for small craft along the Lake Michigan nearshore waters. Eckberg
In the hours before
Special weather statement, May 25, 7:43 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Green Bay WI
743 PM CDT Tue May 25 2021
WIZ013-020-021-031-073-074-260130-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Northern Oconto County WI-Menominee WI-Northern Marinette County WI-
743 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARINETTE...EASTERN MENOMINEE...
OCONTO AND EASTERN SHAWANO COUNTIES UNTIL 830 PM CDT...
At 743 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Pembine to near Bear Paw Scout
Camp to 6 miles southeast of South Branch to near Shawano. Movement
was east at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Crivitz and Pound around 805 PM CDT.
Wausaukee around 810 PM CDT.
Oconto around 820 PM CDT.
Marinette around 825 PM CDT.
Menominee around 830 PM CDT.
Other locations impacted by these storms include Cullen, Underhill,
Breed, Middle Inlet, Hayes, Pensaukee, Zachow, High Falls Reservoir,
Hickory Corners and Lunds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
LAT...LON 4494 8759 4486 8777 4483 8770 4490 8755
4485 8758 4477 8768 4476 8774 4482 8769
4468 8866 4495 8851 4519 8852 4568 8778
4535 8789 4537 8787 4537 8766 4517 8774
4509 8759 4511 8760 4518 8743 4517 8743
TIME...MOT...LOC 0043Z 257DEG 46KT 4563 8786 4521 8842 4497 8841 4476
8853
KurimskiLocal storm report, May 25, 8:02 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
802 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG EVERGREEN 44.84N 89.64W
05/25/2021 MARATHON WI PUBLIC
A FEW TREES UPROOTED AND A COUPLE POWERLINES DOWN. VIA
SOCIAL MEDIA.
&&
SACLocal storm report, May 25, 8:20 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
820 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HEAVY RAIN SE WISCONSIN RAPIDS 44.40N 89.84W
05/25/2021 M1.00 INCH WOOD WI MESONET
SINCE 7 PM.
&&
SACLocal storm report, May 25, 8:23 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
823 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND GST ASHWAUBENON 44.46N 88.08W
05/25/2021 M45 MPH BROWN WI ASOS
WITH A GUST FRONT.
&&
SACLocal storm report, May 25, 9:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
924 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HEAVY RAIN WISCONSIN RAPIDS 44.40N 89.84W
05/25/2021 M2.00 INCH WOOD WI PUBLIC
SINCE 630 PM.
&&
SACSpecial weather statement, May 25, 9:29 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Green Bay WI 929 PM CDT Tue May 25 2021 WIZ035>037-260315- Waupaca WI-Wood WI-Portage WI- 929 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WOOD...SOUTHERN PORTAGE AND WAUPACA COUNTIES UNTIL 1015 PM CDT... At 928 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms from Babcock and Wisconsin Rapids, east to Bancroft, Blaine, Waupaca and Weyauwega, moving east at 40 mph. Winds to around 40 mph will be possible with these storms and torrential rainfall with rainfall rates of 1 to 2 inches per hour. Locations impacted include... Wisconsin Rapids, Waupaca, New London, Whiting, Amherst, Pittsville, Fremont, Hartman Creek State Park and Babcock. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for central and northeastern Wisconsin. LAT...LON 4451 9019 4454 8874 4425 8874 4425 9021 TIME...MOT...LOC 0226Z 268DEG 35KT 4438 8976 Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:29 PM CDT | Areal Flood Advisory | GRB | Wood | 3 hr |
| May 25, 7:43 PM CDT | Special Weather Statement | GRB | Marinette, Oconto | 47 min |
| May 25, 7:44 PM CDT | Special Marine Warning | GRB | 91 min | |
| May 25, 8:28 PM CDT | Special Marine Warning | GRB | 62 min | |
| May 25, 10:00 PM CDT | Special Weather Statement | GRB | Waushara | 45 min |
| May 26, 10:15 AM CDT | Small Craft Advisory | GRB | 15 hr | |
| May 26, 2:24 PM CDT | Frost Advisory | GRB | Florence, Forest, Vilas | 17 hr |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.